Alert archive / Florida / Rip Current Statements in 2019
Rip Current Statement 8, NWS Mobile, AL
NWS Mobile, AL issued this rip current statement at Feb 15, 2019, 5:17 AM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Feb 16, 2019, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2019, 5:17 AM CST (11:17 UTC)
- In effect from
- Feb 16, 2019, 6:00 AM CST
- Expired
- Feb 16, 2019, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WHUS44 KMOB 151117 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 517 AM CST Fri Feb 15 2019 ALZ265-266-FLZ202-204-206-151930- /O.NEW.KMOB.RP.S.0008.190216T1200Z-190217T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 517 AM CST Fri Feb 15 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Mobile has issued a High Rip Current Risk, which is in effect from Saturday morning through Saturday evening. * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...Frequent life-threatening Rip Currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
4 follow-up statements
946 WHUS44 KMOB 151901 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 101 PM CST Fri Feb 15 2019 ALZ265-266-FLZ202-204-206-160300- /O.CON.KMOB.RP.S.0008.190216T1200Z-190217T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 101 PM CST Fri Feb 15 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...Frequent life-threatening Rip Currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
624 WHUS44 KMOB 160220 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 820 PM CST Fri Feb 15 2019 ALZ265-266-FLZ202-204-206-161100- /O.CON.KMOB.RP.S.0008.190216T1200Z-190217T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 820 PM CST Fri Feb 15 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM CST SATURDAY THROUGH SATURDAY AFTERNOON... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...Frequent life-threatening Rip Currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
640 WHUS44 KMOB 161054 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 454 AM CST Sat Feb 16 2019 ALZ265-266-FLZ202-204-206-161900- /O.CON.KMOB.RP.S.0008.190216T1200Z-190217T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 454 AM CST Sat Feb 16 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...Frequent life-threatening Rip Currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
424 WHUS44 KMOB 161855 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1255 PM CST Sat Feb 16 2019 ALZ265-266-FLZ202-204-206-170000- /O.CON.KMOB.RP.S.0008.000000T0000Z-190217T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1255 PM CST Sat Feb 16 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHERE...Gulf beaches of Alabama and Northwest Florida. * IMPACTS...Frequent life-threatening Rip Currents are expected. The surf is dangerous for all levels of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are life- threatening to anyone entering the surf. Swim near a lifeguard. If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. If tired, float or tread water until out of the rip current. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this rip current statement went out at Feb 15, 4:34 AM CST, 43 minutes earlier.
Area forecast discussion, Feb 15, 4:34 AM CST, 43 minutes before
Area Forecast Discussion National Weather Service Mobile AL 434 AM CST Fri Feb 15 2019 .NEAR TERM /Now Through Friday night/...Northwest flow aloft will continue to advect cloud cover into the Southeast throughout the day. A weak shortwave impulse embedded within the flow regime will act as the main driver for rain chances during the late afternoon and evening. This shortwave forms a weak surface low pressure system in central Alabama helping to maintain the southerly wind flow locally. The increased moisture from the Gulf should continue overcast level low clouds and dreary conditions for most of the day. As the aforementioned shortwave moves eastward, scattered showers become possible in the afternoon chiefly for areas north of Hwy 84 though light showers are possible throughout the forecast area. Lightning isn't expected with this system as CAPE values are near 0 J/kg. Daytime highs will be about 4-6 degrees above normal in the upper 60s and low 70s. As the evening progresses, the upper level wind field transitions to a more zonal flow regime with the southerly low level flow continuing through the night. Dew points increase into the low 60s overnight and with minimum temperatures also expected in the low 60s patchy advection fog development becomes an increasing possibility. Fog formation will likely be the main hazard to watch overnight as the extent and intensity of the possible fog will have to be monitored for advisory criteria. DJ/17 .SHORT TERM /Saturday Through Sunday night/...Some spotty light rain showers possible early Saturday as a weakening cold front pushes southeastward across the area and stalls out along the coast. A strengthening southerly flow over the Gulf then pushes this boundary northward late Saturday afternoon and Saturday night as another weak cold front approaches from Texas. Daytime highs Saturday climb into the upper 60s to lower 70s generally along and northwest of the I-65 corridor and low to mid 70s south and east. Southerly flow in the warm sector Saturday night expected to produce areas of fog...possibly dense...which then lingers into the Sunday morning hours. The approaching weak cold front is projected to move into and across the forecast area Sunday afternoon through Sunday night bringing with it a round of light rain showers. The upper level dynamics with this front will remain north of the coast with the greatest shower coverage expected over the northern portions of more interior Alabama counties...Choctaw, Clarke, Wilcox, Butler and Crenshaw. Rainfall totals however are expected to remain relatively light even over these areas, perhaps a quarter of an inch. Will have to monitor for perhaps an isolated thunderstorm or two. Temperatures will trend unseasonably warm through the period, climbing into the mid to upper 70s on Sunday. Overnight lows Saturday and Sunday nights only falling into the upper 50s to lower 60s. /08 .LONG TERM /Monday Through Thursday/...An unseasonably warm, humid and unsettled weather pattern settles over the area. Increasing southerly flow will push the stalled boundary lingering along the coast Monday northward as a warm front during the day on Tuesday. The region then remains firmly in the warm sector through Thursday. Minor waves propagating through the southwesterly flow aloft will likely tap into some of the underlying instability creating periods of shower activity. A cold front is projected to stall to our west as an upper level trough over the Southwestern states continues to deepen. Showers and thunderstorms will likely develop and train along this boundary and there remains a great deal of uncertainty as to where it will actually lie. At this time, have kept it west of our SE Mississippi counties through Wednesday then potentially into SE Mississippi and SW Alabama on Wednesday night - Thursday timeframe per the 00Z GFS. Increasing shear and instability will create the potential for thunderstorm activity Wednesday through Thursday. We'll have to monitor developments closely for the potential of strong to severe storms. /08 && .MARINE...A light to moderate southerly flow is expected to continue today and through the weekend with the possibility of marine fog overnight. A weak front pushes into the northern Gulf of Mexico Monday shifting winds out of the north. This is short lived however as a surface low pressure to the west and gradient southerly winds become established Tuesday into the middle of the week. This moderate wind flow is expected to generate waves of 4-5 feet in height over the near and offshore waters. Finally, late in the work week the ample moisture and unsettled upper level pattern could result in increased rain chances over the marine zones late Thursday and into the weekend. DJ/17 && .PRELIMINARY POINT TEMPS/POPS... Mobile 71 61 73 63 75 59 69 57 / 10 10 20 20 30 30 30 40 Pensacola 70 63 73 64 75 62 71 60 / 10 10 20 20 20 40 40 30 Destin 68 63 70 65 74 64 70 61 / 10 10 20 20 20 40 40 30 Evergreen 71 61 74 61 78 61 71 58 / 20 20 20 20 30 40 40 50 Waynesboro 68 56 68 59 74 56 64 53 / 30 40 20 20 50 50 50 60 Camden 70 58 71 57 76 58 68 55 / 20 40 20 20 40 60 40 50 Crestview 72 61 76 62 78 62 72 60 / 10 10 20 20 20 40 40 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Feb 14, 4:42 PM CST, 12 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 442 PM CST Thu Feb 14 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-160000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 442 PM CST Thu Feb 14 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Patchy fog develops Friday night and persists into mid morning Saturday. Patchy to areas of fog redevelop Saturday night. Visibilities could lower to a range of 1 to 3 miles with a few local areas seeing potentially lower visibility. Chances of storms increase Tuesday and Wednesday. It is too early to assess, with any confidence, the degree of storm mode whether general storms or stronger by the middle of next week. Stay tuned. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-160000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 442 PM CST Thu Feb 14 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Patchy fog develops Friday night and persists into mid morning Saturday. Patchy to areas of fog redevelop Saturday night. Visibilities could lower to a range of 1 to 3 miles. Winds, waves and seas will be locally higher in and near scattered storms Tuesday and Wednesday.
Nearby
Rip Current Statements in Florida, 2019Rip Current Statements in Alabama, 2019Every rip current statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.